Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Austin/San Antonio, TX

May 1, 2007Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 1, 2007, 5:53 PM CDT for Llano County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2007, 5:53 PM CDT (22:53 UTC)
Expired
May 1, 2007, 6:30 PM CDT
In force
37 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Llano County, TX

The radar

The Ft Hood radar (KGRK), 141 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 6:05 PM CDTHAIL 4.2510 Nw Llano, TXBASEBALL TO SOFTBALL SIZE HAIL ON CR 405

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 3:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2016 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2016 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 012255
SVREWX
TXC299-012330-
/O.NEW.KEWX.SV.W.0142.070501T2253Z-070501T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LLANO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED OVER LLANO COUNTY...OR ABOUT 10 MILES WEST OF LLANO...AND
  MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CASTELL AT 610 PM CDT

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE WARNING.

LAT...LON 3095 9884 3085 9916 3053 9889 3052 9856

$$
1 follow-up statement
000 
WWUS54 KEWX 012311
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT TUE MAY 1 2007

TXC299-012330-
/O.CON.KEWX.SV.W.0142.000000T0000Z-070501T2330Z/
LLANO TX-
608 PM CDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR LLANO COUNTY...

AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED OVER CASTELL...OR ABOUT 14 MILES WEST OF LLANO...MOVING
SOUTH AT 15 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO 4.25 INCHES IN DIAMETER HAS BEEN REPORTED 10 MILES
NORTHWEST OF LLANO WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 3095 9884 3091 9897 3053 9895 3052 9856

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:52 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 1, 3:52 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT TUE MAY 1 2007

.UPDATE...
HAVE UPDATED THE FORECAST TO INCLUDE TORNADO WATCH 207 FOR LATE
THIS AFTERNOON UNTIL 11 PM CDT. PLEASE REFER TO THE WCNEWX PRODUCT
FOR FURTHER INFORMATION.

&&

.PREV DISCUSSION... /ISSUED 332 PM CDT TUE MAY 1 2007/

DISCUSSION...
RELATIVELY QUIET DAY WEATHER-WISE THIS AFTERNOON AS COMPARED TO THE
PREVIOUS FEW DAYS AND THE UPCOMING NEXT FEW DAYS. WITH SFC DEWPOINTS
REMAINING IN THE 70S ACROSS THE REGION, AND W/V SATELLITE IMAGERY
INDICATING MID-LEVEL INSTABILITY FROM A S/W EXPANDING FROM WEST
TEXAS TO THE BIG BEND AREA, THE LULL WONT LAST TOO MUCH LONGER. THE
DISTURBANCE ALOFT WILL APPROACH THE RIO GRANDE VALLEY THROUGH THE
NEXT SEVERAL HOURS BEFORE CONTINUING SOUTHEASTWARD INTO DEEP SOUTH
TEXAS OVERNIGHT. CONVECTIVE ACTIVITY IS ALREADY DEVELOPING OVER
THE SIERRA MADRES AND WILL LIKELY SEE SOME OF THESE STORMS DRIFT
INTO SOUTH CENTRAL TEXAS TONIGHT.

WEDNESDAY AFTERNOON LOOKS TO BE ANOTHER QUIET DAY...VERY MISLEADING
TO THE UPCOMING SCENARIO WEDNESDAY NIGHT AND THURSDAY. ANOTHER
SHORT-WAVE WILL CROSS THE TEXAS PANHANDLE, BRINGING OUR AREA
ANOTHER ROUND OF HEAVY RAINFALL AND SEVERE STORMS. BY THURSDAY
MORNING, THE ACTIVITY WILL SHIFT TO THE EAST, AND GRADUAL CLEARING
IS EXPECTED OUT WEST. THE 12Z GFS RUN SHOWS A NEAR-THREE INCH QPF
BULLS-EYE ACROSS THE HILL COUNTRY FOR LATE WEDS/EARLY THRS...AND A
NEAR-TWO INCH BULLS-EYE ALONG THE BALCONES ESCARPMENT FOR EARLY
THURSDAY MORNING. GFS GENERALLY HAS A REASONABLE GRASP ON QPF
AMOUNTS WITHIN 48 HRS OF THE EVENT, BUT STILL DOES NOT SHOW RELIABLE
PLACEMENT OF THE QPF BULLS-EYES. IN SHORT, IT LOOKS LIKE WE COULD
SEE 2-4 INCH ACCUMULATIONS ACROSS MUCH OF THE REGION WITH EXTREME
AMOUNTS OF 4-6 INCHES BEFORE THURSDAY AFTERNOON, BUT WOULD LIKE TO
STRESS TO NOT GET TOO FOCUSED IN ON THE EXACT LOCATION OF THE
EXTREMES. DUE TO RECENT RAINFALL SATURATING MUCH OF THE GROUND AND
CAUSING FLASH FLOODING PROBLEMS AND LITTLE DRYING OVER THE PAST
FEW DAYS, ALL (WOULD LIKE TO STRESS THE WORD ALL) OF SOUTH CENTRAL
TEXAS IS VERY FLOOD PRONE AT THE MOMENT, SO 2-4 INCHES OF RAIN ANY
WHERE WILL LEAD TO FLASH FLOODING PROBLEMS.

THE GOOD NEWS LOOKS TO BE THAT RIDGING OVER THE AREA ON FRIDAY AND
SATURDAY WILL ALLOW FOR SOME DRYING LATE IN THE WEEK AND OVER THE
WEEKEND. ANOTHER UPPER LEVEL LOW WILL INFLUENCE OUR AREA SOME TIME
EARLY NEXT WEEK. THIS WILL BRING ANOTHER CHANCE FOR RAIN AND
POSSIBLY SEVERE WEATHER.

STAYED CLOSE TO GFS(X) MOS NUMBERS THROUGH MUCH OF THE FORECAST
PERIOD. AFTERNOON TEMPERATURES WILL BE WITHIN A FEW DEGREES OF EITHER
SIDE OF EARLY MAY NORMALS. WILL CONTINUE TO SEE MORNING LOWS SLIGHTLY
ABOVE EARLY MAY NORMALS, WITH LITTLE VARIANCE THROUGH THE WEEK, AS
SOUTHERLY FLOW WILL INHIBIT OVERNIGHT RADIATIONAL COOLING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  85  66  81  68 /  40  30  60  50  20
AUSTIN BERGSTROM INTL AIRPORT  66  85  65  82  68 /  40  30  60  50  20
DEL RIO INTL AIRPORT           71  89  70  89  69 /  20  30  50  20  -
SAN ANTONIO INTL AIRPORT       69  86  68  83  70 /  20  30  60  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, May 1, 10:13 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1013 AM CDT TUE MAY 1 2007

TXZ171>173-183>194-202>209-217>225-228-021515-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1013 AM CDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE COMBINATION OF HEATING THIS AFTERNOON AND A SURFACE BOUNDARY
OVER CENTRAL TEXAS WILL RESULT IN THE REDEVELOPMENT OF ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH HEATING ACROSS MUCH OF
THE AREA...HOWEVER THE BEST CHANCES WILL BE OVER THE HILL COUNTRY
CLOSER TO THE BOUNDARY IN CENTRAL TEXAS. ISOLATED SEVERE STORMS
COULD ALSO MOVE OFF THE MOUNTAINS OF MEXICO LATE THIS AFTERNOON
AND EVENING...AFFECTING COUNTIES ALONG THE RIO GRANDE.

THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS THIS AFTERNOON AND EVENING ALONG WITH LOCALLY HEAVY RAIN.
THE THREAT OF HEAVY RAIN COULD INTENSIFY OVER THE HILL COUNTRY AND
NORTHERN SECTIONS OF THE AREA TONIGHT AND A FLASH FLOOD WATCH MAY
BE REQUIRED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE REMAINS A SLIGHT RISK OF SEVERE WEATHER...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE ACROSS MUCH OF SOUTH CENTRAL TEXAS
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:14 PM CDTSevere Thunderstorm WarningEWXDeWitt16 min
May 1, 5:07 PM CDTSevere Thunderstorm WarningEWXLlano53 min
May 1, 5:34 PM CDTFlash Flood WarningEWXLlano3 hr
May 1, 6:19 PM CDTSevere Thunderstorm WarningEWXWilliamson26 min
May 1, 6:27 PM CDTSevere Thunderstorm WarningEWXLlano52 min
May 1, 6:52 PM CDTSevere Thunderstorm WarningEWXGillespie53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.